Alert archive / Texas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 13, 2026, 10:12 PM CST for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2026, 10:12 PM CST (04:12 UTC)
- Expired
- Feb 13, 2026, 11:00 PM CST
- In force
- 48 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 15 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
221
WUUS54 KMAF 140412
SVRMAF
TXC003-135-317-329-140500-
/O.NEW.KMAF.SV.W.0002.260214T0412Z-260214T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1012 PM CST Fri Feb 13 2026
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Ector County in western Texas...
Southeastern Andrews County in western Texas...
Northwestern Midland County in western Texas...
Southwestern Martin County in western Texas...
* Until 1100 PM CST.
* At 1012 PM CST, a severe thunderstorm was located 8 miles east of
Goldsmith, or 9 miles northwest of Odessa, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Midland, Odessa, Stanton, Midland International Air and Space Port,
West Odessa, Courtney, Odessa Schlemeyer Field, Midland Airpark,
and Warfield.
This includes Interstate 20 near mile marker 134, and between mile
markers 141 and 155.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3178 10256 3205 10260 3241 10209 3210 10178
TIME...MOT...LOC 0412Z 235DEG 42KT 3198 10247
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
132 follow-up statements
524 WWUS54 KMAF 140440 SVSMAF Severe Weather Statement National Weather Service Midland/Odessa TX 1040 PM CST Fri Feb 13 2026 TXC003-135-317-329-140500- /O.CON.KMAF.SV.W.0002.000000T0000Z-260214T0500Z/ Ector TX-Andrews TX-Midland TX-Martin TX- 1040 PM CST Fri Feb 13 2026 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR NORTHEASTERN ECTOR...SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES... At 1040 PM CST, a severe thunderstorm was located 11 miles north of Midland, moving northeast at 50 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Midland, Stanton, Midland International Air and Space Port, Courtney, Warfield, and Midland Airpark. This includes Interstate 20 between mile markers 132 and 134, and between mile markers 141 and 155. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3190 10226 3221 10237 3241 10209 3210 10178 TIME...MOT...LOC 0440Z 235DEG 42KT 3217 10215 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 13
213 WWUS54 KMAF 140458 SVSMAF Severe Weather Statement National Weather Service Midland/Odessa TX 1058 PM CST Fri Feb 13 2026 TXC003-135-317-329-140508- /O.EXP.KMAF.SV.W.0002.000000T0000Z-260214T0500Z/ Ector TX-Andrews TX-Midland TX-Martin TX- 1058 PM CST Fri Feb 13 2026 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ECTOR... SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES WILL EXPIRE AT 1100 PM CST... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning will be allowed to expire. && LAT...LON 3190 10226 3221 10237 3241 10209 3210 10178 TIME...MOT...LOC 0458Z 235DEG 42KT 3228 10196 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 6:06 PM CST, 4 hours 6 minutes earlier. Its key messages:
- Updated at 545 PM CST Fri Feb 13 2026
- An upper-level storm system will bring medium to high chances (40-90%) of showers/storms for most areas late tonight into Saturday.
- A few storms may be strong to severe across the Permian Basin, the Trans Pecos, and the Big Bend. Main threats with strongest storms are hail and heavy rainfall. Cannot rule out localized flash flooding, especially for areas in the northern Permian Basin.
- Following breezy to gusty west/northwest winds Saturday afternoon/evening, winds become calmer Sunday, before becoming breezy again next week.
Area forecast discussion, Feb 13, 6:06 PM CST, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 606 PM CST Fri Feb 13 2026 ...New AVIATION... .KEY MESSAGES... Updated at 545 PM CST Fri Feb 13 2026 - An upper-level storm system will bring medium to high chances (40-90%) of showers/storms for most areas late tonight into Saturday. - A few storms may be strong to severe across the Permian Basin, the Trans Pecos, and the Big Bend. Main threats with strongest storms are hail and heavy rainfall. Cannot rule out localized flash flooding, especially for areas in the northern Permian Basin. - Following breezy to gusty west/northwest winds Saturday afternoon/evening, winds become calmer Sunday, before becoming breezy again next week. && .SHORT TERM... (This afternoon through Saturday night) Issued at 1159 AM CST Fri Feb 13 2026 Water Vapor imagery and the latest 500mb analysis show an upper- level low positioned west of the Four Corners region, with its associated trough axis extending into Baja. This system is expected to approach the region throughout the day today. Moisture and instability will gradually increase this afternoon into the evening ahead off the trough, bringing medium to high (40-90%) chances of showers and thunderstorms regionwide. However, cloud cover should limit instability somewhat, with any convection that develops being elevated. CAM guidance show convection developing this afternoon across portions of southeast New Mexico and the Davis Mountains first. Convective activity then becomes more widespread this evening into the overnight hours as upper-level difluence in the left-exit region of the jet enhances large-scale forcing for ascent. Surface lee troughing will also aid in convective development, increasing low-level shear and favoring organized convection. Some storms may be strong to severe owing to modest mid-level lapse rates (6.5- 7C/km), MUCAPE (<1000 J/kg), and sufficient moisture (dewpoints in the low to mid 50s). Given the modest lapse rates and instability, hail up to the size of quarters (1.00" diameter) is the main severe hazard expected. In addition to the hail threat, PWAT values are also maxed out (>1.00") per the SPC Sounding Climatology page, indicating the potential for some localized flash flooding. Forecast soundings suggest storm motions will be fast so despite high PWAT values, a major flash flooding event is not expected. Hi-res guidance show showers and storms gradually moving out of the area by mid-to-late Saturday morning as a dry cold front pushes convective activity to our east. This dry front will bring drier air in behind it as winds become westerly, creating a downsloping effect. As such, clouds gradually clear out and afternoon highs only drop 2-5 degrees from today's for most, with temperatures topping out into the upper 60s to mid 70s. Regionwide breezy conditions are expected to last throughout the day Saturday behind the aforementioned cold front, with higher winds speeds in the Guadalupe/Delaware Mountains. However, winds are expected to stay below high wind criteria at this time. By Saturday night, winds become relatively light and skies remain clear, allowing for overnight lows to be 7-10 degrees cooler than tonight's. This yields temperatures in the 40s for most, with 30s across portions of southeast New Mexico and higher terrain. Greening && .LONG TERM... (Sunday through Thursday) Issued at 1159 AM CST Fri Feb 13 2026 After the showers/storms Friday and Saturday, the biggest consistency to the forecast will be the lack of precipitation. No rain is expected after Saturday afternoon through next week as weak mid to upper ridging over the south-central US into southeast US through the end of next week keeps any lift and moisture accompanying mid to upper storms system well to the west and north of the area. Under remnant northwest upper flow on the backside of the storm system before mid to upper ridging builds in, highs rise into the 60s and 70s F for most on Sunday, with highest elevations of the Guadalupes and Davis Mountains in the upper 50s to lower 60s F, and Big Bend rising into the lower 80s F. Northerly winds veer back to southerly by Sunday evening, but breezy winds are only forecast for Guadalupes and adjacent foothills into the SE NM plains initially. With dew point temperatures remaining in the mid 20s to mid 30s F range, lows drop into the 40s F apart from mid to upper 30s F southwest foothills of Marfa Plateau, northern Eddy County along the Pecos River valley, and northern Lea County. Ridging builds Monday as surface high pressure remains at the surface as on Sunday, providing another day of relatively light winds before winds become breezier in the afternoon. Winds increase as surface high pressure develops to the east in response to an approaching storm system from the west and the pressure gradient begins to tighten. Highs Monday rise into the mid to upper 70s F, lower 70s F higher elevations, 80s F along and southwest of the Pecos River from the Upper Trans Pecos into Stockton Plateau, and Rio Grande basin into Terrell County underneath ridging. Lows Monday night fall into the mid 40s to mid 50s F range as the warmer daytime temperatures lead to warmer overnight temperatures. The stronger ridging air pattern eventually gives way to a weaker ridging pattern while disturbances embedded in long wave troughing over the western US clip northwest parts of the area. As surface high pressure moves to the west and surface lee troughing develops down from the Front Range of the Rockies into E NM, southerly winds shift to south/southwest. These downsloping winds paired with increased large scale sinking motion from persistent ridging aloft allow highs to rise into the lower to mid 80s F eastern and southern Permian Basin into Stockton Plateau, mid 70s F northwest Permian Basin into SE NM plains and Marfa Plateau, upper 60s to lower 70s F Guadalupes, and mid to upper 80s F Rio Grande basin into Terrell County, with 90s F for the Big Bend. The downsloping winds also assist in sharpening a dryline along the lee troughing. Tuesday remains on track to be the warmest day next week as core of ridging moves overhead and then to the east setting up southerly return flow, while increasing pressure gradient in vicinity of an advancing dry Pacific Cold Front occurs and increases west/southwest downsloping winds, and high winds aloft on the southwest edge of another mid to upper storm system allow gustier winds higher in the troposphere to mix down to the surface. Winds Tuesday night therefore remain breezy, with mechanical mixing of the boundary layer keeping lows in the mid 40s to mid 50s F range even as winds shift to northwest with the Pacific cold front. Beginning Tuesday and continuing into Thursday, a mountain wave signature is apparent in deterministic models from 700-500 mb over the Guadalupes, while model forecast soundings show high winds 50 knots or greater remain limited to the mid troposphere and above. Numerical guidance for GDP and surrounding sites in the SE NM plains into Marfa Plateau support highest winds being over Guadalupes Tuesday through Thursday and less gusty winds for adjacent foothills and plains. At this time due to higher winds not showing up below the mid troposphere on model forecast soundings and numerical guidance - keeping sustained 3- hourly winds meeting high wind criteria over the peaks of the Guadalupes each afternoon at most - we are holding off on issuing any wind products. However, issuance of high wind products for the Guadalupes may become necessary if trends continue to indicate a persistent mountain wave signature and gusts near to above 40 knots in the NBM grids and numerical guidance. Blowing dust may also be a concern if winds continue to trend up as we approach next week. The storm system clipping the area and delivering these gusty winds is forecast to develop from the Pacific SW into the Four Corners and then Central Great Plains mid-week, weakening ridging. This will be offset by CAA from repeated weak cold fronts accompanying the disturbances aloft. Consequently, highs Wednesday in the 70s and 80s F, 60s F higher elevations and 90s F Big Bend decrease back into the mid 60s to mid 70s F, mid to upper 80s F Rio Grande basin into Terrell County by Thursday. Lows Thursday night also decrease from the mid 40s to mid 50s F range Wednesday night into the 40s F, 30s F for southwest foothills of Marfa Plateau and northern SE NM plains into northwest Permian Basin, while remaining in the 50s F for the Rio Grande basin. Flow in the lower to mid troposphere becomes more laminar and less turbulent late next week, leading to decreased winds after winds shift from westerly to northwest with a stronger cold front late next week. Much drier air characterized by dew point temperatures in the teens and 20s F rather than 30s and 40s F also work in behind this front as winds become less breezy by Thursday night into next Friday. With warmer than average temperatures early week drying out the soil, followed by gusty winds mid-week and decreasing dew point temperatures when more seasonal temperatures return, we are watching for an increasing risk of fire weather and blowing dust in addition to strong winds for next week. && .AVIATION... (00Z TAFS) Issued at 545 PM CST Fri Feb 13 2026 VFR ceilings will generally remain prevalent across the forecast area through the period, except for localized MVFR ceilings developing near KMAF late tonight into early Saturday morning. Showers and thunderstorms will develop this evening through late tonight near all terminals. Brief gusty winds and lowered cigs/visibility will be possible near convection. Winds will shift westerly to northwesterly and increase to around 20 kt with a few gusts around 30 kt behind the passing system and cold front late Saturday morning into Saturday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 53 69 43 / 20 90 30 10 Carlsbad 70 47 69 40 / 40 40 0 0 Dryden 80 58 76 50 / 0 40 40 0 Fort Stockton 75 53 70 45 / 20 70 30 0 Guadalupe Pass 62 42 58 42 / 40 50 10 0 Hobbs 69 45 67 39 / 40 70 10 0 Marfa 68 40 62 32 / 20 80 20 0 Midland Intl Airport 71 52 68 44 / 30 90 20 10 Odessa 70 51 67 44 / 40 80 20 10 Wink 71 49 70 40 / 40 90 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....94 AVIATION...21
In the hours before
Special weather statement, Feb 13, 8:31 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
831 PM CST Fri Feb 13 2026
TXZ046-047-140300-
Dawson TX-Borden TX-
831 PM CST Fri Feb 13 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES THROUGH 900 PM CST...
At 831 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Lamesa Municipal Airport, or 11 miles east of Lamesa,
moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Key, Hancock, and Arvana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3262 10182 3290 10197 3296 10183 3296 10132
3288 10129
TIME...MOT...LOC 0231Z 235DEG 47KT 3278 10176
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
13Special weather statement, Feb 13, 9:10 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM CST Fri Feb 13 2026
TXZ045-046-050-051-140400-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
910 PM CST Fri Feb 13 2026
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ANDREWS...SOUTHEASTERN
GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON COUNTIES THROUGH
1000 PM CST...
At 910 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Andrews, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Andrews, McKenzie Lake, Florey, Frankel City, Patricia, and Andrews
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3218 10265 3237 10282 3280 10221 3250 10194
TIME...MOT...LOC 0310Z 237DEG 48KT 3239 10268
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
13Special weather statement, Feb 13, 10:00 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1000 PM CST Fri Feb 13 2026
TXZ046-047-051-052-140445-
Martin TX-Dawson TX-Howard TX-Borden TX-
1000 PM CST Fri Feb 13 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BORDEN...
NORTHEASTERN MARTIN...NORTHWESTERN HOWARD AND SOUTHEASTERN DAWSON
COUNTIES THROUGH 1045 PM CST...
At 959 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles north of Lenorah, or 13 miles west of Ackerly, moving northeast
at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ackerly, Gail, Sparenberg, Tenmile, Patricia, Key, and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3268 10127 3249 10165 3248 10168 3238 10195
3254 10207 3295 10151
TIME...MOT...LOC 0359Z 238DEG 42KT 3248 10193
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 8:26 PM CST | Flash Flood Warning | MAF | Borden, Dawson | 3 hr |
| Feb 13, 8:31 PM CST | Special Weather Statement | MAF | Borden | 29 min |
| Feb 13, 9:10 PM CST | Special Weather Statement | MAF | Andrews | 50 min |
| Feb 13, 9:44 PM CST | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 46 min |
| Feb 13, 10:00 PM CST | Special Weather Statement | MAF | Borden | 45 min |
| Feb 13, 10:18 PM CST | Flash Flood Warning | MAF | Andrews, Ector, Martin, Midland | 3 hr |
| Feb 13, 10:24 PM CST | Severe Thunderstorm Warning | MAF | Crane, Ector, Glasscock, Midland, Upton | 51 min |
| Feb 13, 11:10 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 50 min |
| Feb 13, 11:55 PM CST | Special Weather Statement | MAF | Mitchell | 50 min |
| Feb 14, 12:05 AM CST | Special Weather Statement | MAF | Pecos | 40 min |
| Feb 14, 12:39 AM CST | Special Weather Statement | MAF | Reagan | 51 min |
| Feb 14, 3:06 AM CST | Special Weather Statement | MAF | Reagan | 39 min |
| Feb 14, 3:24 AM CST | Severe Thunderstorm Warning | MAF | Reagan | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.